Thunderstorm Wind, Madison
- When
- June 23, 4:00 PM MST
- Where
- Madison County, 31 mi SSW of Cameron
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.783, -111.933
A severe thunderstorm produced a wind gust to 61 mph at Cameron 31SSW (Red Rock RAWS site).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 61 mph at Cameron 31SSW (Red Rock RAWS site).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 23, 1:29 PM MST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT ISSUED BY NATIONAL WEATHER SERVICE MISSOULA MT 229 PM MDT THU JUN 23 2005 .DISCUSSION... TONIGHT THROUGH SATURDAY NIGHT...UPPER TROUGH MOVING THROUGH ALBERTA/SASKATCHEWAN THIS AFTERNOON IS BRINGING A DRIER MORE STABLE WESTERLY FLOW TO MOST OF THE FORECAST AREA THIS AFTERNOON. THE EXCEPTION IS SOUTHWEST MONTANA WHERE LOW AND MID LEVEL CONVERGENCE ALONG A WEAK FRONTAL BOUNDARY IS THE FOCUS FOR THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. CONDITIONS ARE MODERATELY UNSTABLE WITH MODEST MID AND UPPER LEVEL MOISTURE FEEDING INTO THE REGION FROM THE SOUTHWEST. THERE IS A POTENTIAL FOR GUSTY WINDS AND SMALL HAIL FROM STRONGER STORMS. THE CONVECTION WILL GRADUALLY DIMINISH AND SHIFT EAST THIS EVENING...BUT A FEW SHOWERS OR THUNDERSTORMS COULD REDEVELOP UNTIL AFTER MIDNIGHT NEAR YELLOWSTONE PARK AS A REGION OF MID-LEVEL INSTABILITY SLOWLY SHIFTS EAST. ON FRIDAY AND SATURDAY ANOTHER UPPER THROUGH WILL BEGIN TO DIG INTO THE PACIFIC NORTHWEST BACKING THE UPPER LEVEL FLOW TO THE SOUTHWEST. THIS WILL ADVECT MORE UNSTABLE AIR ALONG WITH SOME MID AND HIGH LEVEL MOISTURE INTO THE REGION. AT THE SURFACE A RETURN SOUTHEASTERLY FLOW AROUND A SURFACE HIGH WILL BRING AN INCREASE IN LOW LEVEL MOISTURE FROM THE EAST. AN INCREASING THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR LATE FRIDAY AFTERNOON AND ESPECIALLY SATURDAY INTO SATURDAY NIGHT. TEMPERATURES WILL REMAIN SEASONABLE. SUNDAY THROUGH THURSDAY...LONG RANGE MODELS NOW IN A LITTLE BETTER AGREEMENT FOR DEEPER PACIFIC TROUGH AND UPPER LOW PRESSURE TO MOVE IN TO THE NORTHWESTERN US EARLY NEXT WEEK. THIS COULD MEAN WETTER PERIOD SUNDAY NIGHT THROUGH TUESDAY FOR THE AREA. SOME UNCERTAINTIES REMAIN AS TO TIMING...COLD FRONT WITH THIS PACIFIC SYSTEM...SO FORECAST REFLECT TREND UPWARD FOR CHANCE OF PRECIPITATION. FOR MID WEEK... ONLY SLIGHT CHANCES AS MORE WEST TO EAST UPPER LEVEL FLOW IS EXPECTED TO DEVELOP. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS SOUTHWEST MONTANA. VFR FLYING CONDITIONS ARE EXPECTED TO CONTINUE...WITH THE POSSIBILITY OF ISOLATED REGIONS OF IFR DUE TO LOWERED VISIBILITIES IN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 45 80 52 80 / 0 10 20 30 CTB 43 77 48 76 / 0 10 20 30 HLN 50 83 48 83 / 10 10 20 30 BZN 45 82 43 81 / 20 20 20 30 WEY 36 72 38 71 / 20 20 20 30 DLN 42 82 42 81 / 20 10 20 30 HVR 47 83 52 82 / 0 0 20 20 LWT 45 77 48 78 / 0 0 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETRESCU LONG TERM....SIGLER AVIATION...PETRESCU WEATHER.GOV/GREATFALLS weather.gov/missoula
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 518 AM MDT THU JUN 23 2005 MTZ008-014-015-052>055-241130- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 518 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVLOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL EXIST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>013-044>051-241130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- 518 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL EXIST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 PM MDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST BIG SKY 45.26N 111.33W
06/23/2005 40 MPH GALLATIN MT TRAINED SPOTTER
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
430 PM MDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LIMA 44.64N 112.59W
06/23/2005 0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
&&
BRUSDAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
441 PM MDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ALDER 45.32N 112.11W
06/23/2005 0.50 INCH MADISON MT TRAINED SPOTTER
&&
BRUSDAThe Pocatello radar (KSFX), 196 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456236.